MAUDE Adverse Event Report: ABBOTT VASCULAR RX ACCULINK CAROTID STENT SYSTEM

ABBOTT VASCULAR RX ACCULINK CAROTID STENT SYSTEM
Model Number 1011339-40
Medical Device Problem Codes Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat an unknown carotid artery.The 7x40mm acculink self-expanding stent system was attempted to be advanced through the unspecified guide catheter; however, the tip separated as it met resistance with the unspecified guide catheter.It is noted that the acculink never made into the patient, but the guide catheter was already in the patient.A new same size device was used to successfully complete the procedure.There was no adverse patient effects and no clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported material separation-tip was able to be confirmed.The reported difficult to advance was unable to be replicated in a testing environment due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that during advancement interaction with the guiding catheter resulted in the reported difficult to advance.Manipulation of the device resulted in the observed wrinkled sheath.The noted exposed stent ultimately resulted in the reported material separation-tip.The noted multiple bends throughout the shaft likely occurred due to handling or during packing for return analysis.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
RX ACCULINK CAROTID STENT SYSTEM
Common Device Name
CAROTID STENT
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16105969
Report Number2024168-2023-00188
Device Sequence Number15367170
Product Code NIM
UDI-Device Identifier08717648076268
UDI-Public08717648076268
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P040012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model Number1011339-40
Device Catalogue Number1011339-40
Device Lot Number2021062
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/15/2022
Supplement Date Received by Manufacturer01/25/2023
Initial Report FDA Received Date01/05/2023
Supplement Report FDA Received Date02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown